Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 70, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 2, 2025, 5:45 PM CDT for Marion County, Winston County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2025, 5:45 PM CDT (22:45 UTC)
- Expired
- Apr 2, 2025, 6:00 PM CDT
- In force
- 15 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Marion County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 70 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 660 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:08 PM CDT, 3 hours 37 minutes earlier. Its key messages:
- Updated at 128 PM CDT WED APR 2 2025
- There is a very conditional risk of thunderstorms today and Thursday across the northwest portions of Central Alabama. If any storms can develop, they may become strong to severe.
- Windy conditions are expected this afternoon through early Thursday morning. South winds 15 to 25 mph with gusts up to 40 mph expected.
- There is a 2 out of 5 risk of severe thunderstorms across the northwest and west portions of Central Alabama during the pre- dawn and morning hours on Sunday. The threats include tornadoes, damaging wind gusts, and large hail.
Area forecast discussion, Apr 2, 2:08 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 208 PM CDT Wed Apr 2 2025 ...New LONG TERM... .KEY MESSAGES... Updated at 128 PM CDT WED APR 2 2025 - There is a very conditional risk of thunderstorms today and Thursday across the northwest portions of Central Alabama. If any storms can develop, they may become strong to severe. - Windy conditions are expected this afternoon through early Thursday morning. South winds 15 to 25 mph with gusts up to 40 mph expected. - There is a 2 out of 5 risk of severe thunderstorms across the northwest and west portions of Central Alabama during the pre- dawn and morning hours on Sunday. The threats include tornadoes, damaging wind gusts, and large hail. && .SHORT TERM... (This evening through Thursday) Issued at 117 PM CDT WED APR 2 2025 This afternoon. Broad mid-level troughing persists over much of the Intermountain West and Northern Plains while an active southwest flow pattern is becoming well-established over the Southern Plains northeast to over the Mid South and Western Ohio River Valley Region. Strong mid-level ridging persists over much of South Florida and the Bahamas. Deepening surface low pressure was analyzed across Northwest Iowa with an occluded front extending southeast to a triple point west of St. Louis, Mo where a warm front extends east across the Northern Ohio River Valley and a cold front stretches southwest from the triple point across the Ozarks and into East- Central Texas. Expect mostly sunny skies southeast today to mostly cloudy skies northwest. There is a very low (Less than 15%) chance for a few showers and perhaps a storm or two across the northwestern third of the area, any storm that does develop could be strong to severe, but potential for development is so low that it precludes mention in the Hazardous Weather Outlook or other products. Despite the clouds, strengthening warm air advection will result in high temperatures from the mid 80s far north and far east to readings near 90 far south and southwest. Windy conditions are expected with southerly winds from 15-25 mph and gusts as high as 40 mph possible across the northwest two-thirds of the forecast area. Tonight. The amplified mid-level pattern will persist overnight as an embedded potent shortwave digs southeast over portions of the Four Corners States while the robust southwest flow persists over much of the South-Central states northeast to over much of the Great Lakes Region. The deepening surface low will race northeast toward Lake Superior overnight while the warm front extends southeast through the Eastern Ohio and Mid Atlantic Regions and the cold front advances further east toward the Ohio River and Mid Mississippi River Valley Regions. Skies will range from mostly clear southeast to partly cloudy northwest overnight. There will remain a low (10-15%) chance for a few showers or a storm or two across the western third of the area. Low temperatures will range from the mid 60s east to near 70 west. Breezy conditions will persist overnight with winds from the south from 7-14 mph. Thursday. Mid-level ridging will persist to our southeast into Thursday while the southwest flow pattern aloft continues from over Southwest Texas northeast over much of the Ohio River Valley Region as broad and deep troughing persists over much of the Intermountain West. The occluded deep surface low will become positioned north of Lake Superior in Canada while the surface warm front continues extending southeast across the Mid Atlantic Region and the surface cold front stretches southwest across the Central Ohio River Valley into the Mid-South Region and into Central Texas. Partly cloudy skies are forecast on Thursday with a low (10-20%) chance for some showers and a few storms across the northwest and far western counties during the day. Similar to today, any storms that manage to form may become severe, but this potential remains very low. High temperatures will range from the mid 80s northwest to around east. Winds will remain breezy from the south at 8-16 mph. 05 && .LONG TERM... (Thursday night through next Tuesday) Issued at 128 PM CDT WED APR 2 2025 The long-term will remain on the warm side, as the strong upper- level ridge hangs on tight. In turn, record high temperatures will remain possible through Saturday, as afternoon highs could push 90 degrees through then. Thankfully, this ridge will finally begin to break down on Saturday, allowing for this stuck cold front to our north to finally begin its ejection. This cold front should begin working into the region sometime on Saturday night, bringing with it a line of showers and thunderstorms. While there is still a lot of timing discrepancies with this line, the general consensus is that this line of storms could be strong to severe, with damaging winds being the primary threat. Most of this activity also looks to take place overnight Saturday, with some potential for strong storms to linger into the day on Sunday. By the start of the new workweek, the pattern will shift towards the other side of the spectrum, as persistent upper-level troughing will allow for well below average temperatures. Highs into the middle of the workweek will linger in the low to mid-60s, with overnight lows falling into the upper-30s and low-40s /44/ && .AVIATION... (18Z TAFS) Issued at 1222 PM CDT WED APR 2 2025 Skies will range from MVFR to VFR through this cycle. A very low (less than 20%) chance for showers and storms will exist across the far west and northwest portion of the area during much of this time but any activity should remain away from the terminal locations. Low-level windy conditions will persist today and tonight with southeast winds from 15-25 kt and gusts over 25 kts at times. Expect continued low-level south to southeast winds breezy on Thursday with speeds from 8-16 kts. 05 && .FIRE WEATHER... Warm and dry conditions are anticipated to remain into the weekend, before rain chances increase overnight Saturday. Some of this rain could be moderate to heavy at times, with conditions drying out once again to start the new workweek. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 65 89 65 88 / 0 0 0 0 Anniston 65 90 64 87 / 0 0 0 0 Birmingham 68 89 68 87 / 10 0 0 10 Tuscaloosa 69 87 68 87 / 10 10 0 10 Calera 67 87 67 86 / 0 0 0 0 Auburn 66 87 65 85 / 0 0 0 0 Montgomery 68 88 67 89 / 0 0 0 0 Troy 67 87 65 87 / 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Thursday for the following counties: Autauga-Bibb-Blount-Calhoun-Cherokee-Chilton-Clay- Cleburne-Coosa-Dallas-Etowah-Fayette-Greene-Hale-Jefferson-Lamar- Lowndes-Marengo-Marion-Perry-Pickens-Shelby-St. Clair-Sumter- Talladega-Tuscaloosa-Walker-Winston. && SHORT TERM...05 LONG TERM..../44/ AVIATION...05
Hazardous weather outlook, Apr 2, 2:13 PM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 213 PM CDT Wed Apr 2 2025 ALZ011>015-017>050-032215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 213 PM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a Slight Risk of severe thunderstorms across all of central Alabama from late Saturday night into Sunday. Storms will be capable of producing damaging winds and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed late Saturday night into Sunday. 44
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:41 PM CDT | Wind Advisory | BMX | Autauga, Bibb, Blount, Calhoun, Cherokee, Chilton and 22 more | 28 hr |
| Apr 2, 5:54 PM CDT | Special Weather Statement | BMX | Marion | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.